Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 63, NWS New Orleans, LA

May 31, 2014Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 31, 2014, 2:35 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 2:35 PM CDT (19:35 UTC)
Expired
Jun 1, 2014, 11:30 PM CDT
In force
33 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Tchefuncte River near Folsom (FLSL1). The gauge peaked at 17.44 ft at May 31, 2014, 11:00 PM CDT.

actionminormoderate1214161805/3106/0106/0206/03
Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WGUS44 KLIX 311935
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
235 PM CDT SAT MAY 31 2014

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-020135-
/O.NEW.KLIX.FL.W.0063.140531T1935Z-140602T0430Z/
/FLSL1.1.ER.140531T1821Z.140601T0600Z.140601T2230Z.NO/
235 PM CDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR THE TCHEFUNCTE RIVER NEAR FOLSOM.
* UNTIL SUNDAY EVENING.
* AT  2:00 PM SATURDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW AFTERNOON.
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED

&&

LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018

$$
4 follow-up statements
882 
WGUS44 KLIX 312212
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
512 PM CDT SAT MAY 31 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...
  
THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH

THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.


DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.


A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-020412-
/O.EXT.KLIX.FL.W.0063.000000T0000Z-140602T0600Z/
/FLSL1.2.ER.140531T1821Z.140601T0600Z.140602T0000Z.NO/
512 PM CDT SAT MAY 31 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* UNTIL LATE SUNDAY NIGHT.
* AT 4:00 PM SATURDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING AT
  AROUND 17.2 FEET BY LATE TONIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED.

&&
 
LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018

&&

LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018




$$

LAC103-020412-
/O.CON.KLIX.FL.W.0060.000000T0000Z-140602T1715Z/
/CGSL1.2.ER.140530T0258Z.140601T0000Z.140602T1115Z.NO/
512 PM CDT SAT MAY 31 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL MONDAY AFTERNOON.
* AT 4:00 PM SATURDAY THE STAGE WAS 49.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 45.0 FEET. 
* FORECAST...THE RIVER WIS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND 51.0 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL
  BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 50.0 FEET...PROPERTY ALONG THE EAST BANK WILL BE 
  INUNDATED. THE ENTRANCE DRIVEWAY TO PROPERTY NEAR THE GAGE ON THE 
  EAST BANK WILL BECOME IMPASSABLE. WATER WILL COVER MILLION DOLLAR 
  ROAD AT THE INTERSECTION OF KC CAMP ROAD. CAUTION IS URGED DRIVING 
  ALONG MILLION DOLLAR ROAD. THE RIVER WILL BE BANKFULL AT SAINT 
  JOSEPH ABBEY DOWNSTREAM THREATENING THE ABBEY PARKING LOT
* IMPACT...AT 45.0 FEET...WATER WILL ENCROACH RESIDENTIAL PROPERTY IN 
  THE VICINITY OF THE GAGE. RESIDENCES  ON THE EAST BANK NEAR THE 
  RIVER WILL BE THREATENED. WATER WILL COVER ENTRANCE DRIVEWAYS TO 
  PROPERTY ON THE EAST BANK.

&&
 
LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004




$$
604 
WGUS84 KLIX 010122
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
822 PM CDT SAT MAY 31 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH 

THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING 
ST. TAMMANY PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-020722-
/O.EXT.KLIX.FL.W.0063.000000T0000Z-140602T0900Z/
/FLSL1.2.ER.140531T1821Z.140601T0100Z.140602T0300Z.NO/
822 PM CDT SAT MAY 31 2014

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* UNTIL LATE SUNDAY NIGHT.
* AT 8:00 PM SATURDAY THE STAGE WAS 17.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY AT OR NEAR CREST AND IS EXPECTED 
  TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED.

&&

LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018




$$

LAC103-020722-
/O.CON.KLIX.FL.W.0053.000000T0000Z-000000T0000Z/
/CUSL1.1.ER.140529T0217Z.140601T1200Z.000000T0000Z.NO/
822 PM CDT SAT MAY 31 2014

THE FLOOD WARNING CONTINUES FOR
  THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON.
* UNTIL FURTHER NOTICE.
* AT  7:30 PM SATURDAY THE STAGE WAS 24.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT OR NEAR 24.5 FEET BY TOMORROW MORNING. THE RIVER IS EXPECTED TO
  BEGIN SLOWLY FALLING THEREAFTER...FALLING TO AROUND 21.0 FEET BY
  NEXT THURSDAY EVENING.
* IMPACT...AT 22.0 FEET...TCHEFUNCTE CAMP GROUNDS WILL BE UNDER A FEW 
  INCHES OF WATER. THE GOODBEE COMMUNITY IS THREATENED WITH 
  FLOODING. WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES
  MUST BE REMOVED TO HIGHER GROUND.
* IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING 
  LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND.
* IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE 
  UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND 
  VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE 
  ANTICIPATED.


&&

LAT...LON 3059 9018 3059 9022 3048 9014 3049 9009




$$
859 
WGUS84 KLIX 011425
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
924 AM CDT SUN JUN 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH 
THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH 
THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY 
  PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-021300-
/O.EXT.KLIX.FL.W.0063.000000T0000Z-140602T1300Z/
/FLSL1.2.ER.140531T1821Z.140601T0730Z.140602T0700Z.NO/
924 AM CDT SUN JUN 1 2014

...FLOOD WARNING HAS BEEN EXTENDED UNTIL MONDAY MORNING FOR
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* UNTIL MONDAY MORNING.
* AT 9:00 AM SUNDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...AREAS OF SPRING PARK AND ALBERT THOMPSON 
  ROAD WILL BE INUNDATED. HOMES WILL FLOOD IF THE RIVER RISES HIGHER.
  EVACUATION OF THOSE AREAS IS RECOMMENDED

&&

LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018

$$

LAC103-022023-
/O.EXT.KLIX.FL.W.0060.000000T0000Z-140603T0316Z/
/CGSL1.1.ER.140530T0258Z.140601T0730Z.140602T2116Z.NO/
924 AM CDT SUN JUN 1 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING FOR
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL MONDAY EVENING.
* AT 9:00 AM SUNDAY THE STAGE WAS 45.2 FEET. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 45.0 FEET. 
* FORECAST...THE RIVER CRESTED OVERNIGHT AND FELL TO NEAR 45 FEET 
  BUT HAS SINCE STOPPED AND WILL RISE TO NEAR 46.5 FEET AFTER 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  AFTERNOON.
* IMPACT...AT 45.0 FEET...WATER WILL ENCROACH RESIDENTIAL PROPERTY IN 
  THE VICINITY OF THE GAGE. RESIDENCES  ON THE EAST BANK NEAR THE 
  RIVER WILL BE THREATENED. WATER WILL COVER ENTRANCE DRIVEWAYS TO 
  PROPERTY ON THE EAST BANK

&&

LAT...LON 3060 9010 3061 9019 3052 9014 3052 9004

$$

LAC103-022023-
/O.EXT.KLIX.FL.W.0054.000000T0000Z-140604T1500Z/
/CVEL1.1.ER.140528T1820Z.140601T0800Z.140604T0900Z.NO/
924 AM CDT SUN JUN 1 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING FOR
  THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON.
* UNTIL WEDNESDAY MORNING.
* AT 8:30 AM SUNDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS OCCURRING WILL CONTINUE.
* FLOOD STAGE IS 6.0 FEET. 
* IMPACT...AT 9.0 FEET...BOGUE FALAYA RIVER PARK WILL BE INUNDATED. 
  SOME CLASSROOMS AT CHRIST EPISCOPAL SCHOOL GROUNDS WILL FLOOD

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004
111 
WGUS84 KLIX 020105
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
805 PM CDT SUN JUN 1 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING 
RIVER IN LOUISIANA...
 
THE TCHEFUNCTE RIVER NEAR FOLSOM AFFECTING ST. TAMMANY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...



&&

LAC103-020135-
/O.CAN.KLIX.FL.W.0063.000000T0000Z-140602T1300Z/
/FLSL1.2.ER.140531T1821Z.140601T0730Z.140601T1803Z.NO/
805 PM CDT SUN JUN 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TCHEFUNCTE RIVER NEAR FOLSOM.
* AT 4:00 PM SUNDAY THE STAGE WAS 15.3 FEET. 
* FELL BELOW FLOOD STAGE AT 1:03 PM SUNDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND NO 
  FLOODING IS EXPECTED IN THE NEAR FUTURE.


&&

LAT...LON 3062 9019 3062 9023 3059 9072 3059 9018




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 31, 8:30 AM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, May 31, 8:30 AM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CDT SAT MAY 31 2014

.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY MOIST AIRMASS
REMAINS IN PLACE WITH PW OF 2.03 INCHES. THE PROFILE IS NEARLY
SATURATED FROM THE SURFACE THROUGH 600 MB. A DEEP SOUTHEASTERLY
FLOW IS PRESENT THROUGH THIS LAYER WITH WINDS OF 35 KTS AT 850 MB.
WINDS ARE FAIRLY UNIDIRECTIONAL OVERALL. THE SOUNDING SUPPORTS
PRIMARILY A HEAVY RAINFALL THREAT TODAY.  14/MM

&&

.PREV DISCUSSION... /ISSUED 319 AM CDT SAT MAY 31 2014/

SHORT TERM...
THE UPPER LOW CURRENTLY STILL SITUATED OVER THE ARKLATEX REGION
WILL CONTINUE TO AFFECT THE WEATHER ACROSS THE FORECAST AREA
THROUGH THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK. THAT
WILL MEAN A CONTINUATION OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. MODELS DO AGREE THAT THIS FEATURE WILL WEAKEN AND
SHIFT SOUTH INTO THE NORTHWEST GULF OVER THE WEEKEND. A MOISTURE
LADEN ATMOSPHERE WILL REMAIN OVER THE CENTRAL GULF COAST REGION
WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. SOME DRYING
WILL OCCUR AS WE MOVE INTO THE WORK WEEK...SO TODAY LOOKS TO BE
THE WETTEST DAY WITH SOME DECREASE IN COVERAGE SUNDAY AND AGAIN
MONDAY. IT IS NOT CLEAR HOW ORGANIZED THE CONVECTION WILL BE
TODAY AND WHERE PRECISELY THE MOST CONCENTRATED AREAS OF SHOWERS
AND THUNDERSTORMS WILL OCCUR. HOWEVER...WHERE THE STRONGEST
CONVECTION DOES OCCUR AND POTENTIALLY TRAINS...LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE. SINCE THE GROUND IS SATURATED IN
MANY AREAS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL EXIST...THE
FLASH FLOOD WATCH WILL BE MAINTAINED THROUGH TODAY FOR THE
PARISHES SURROUNDING LAKES PONTCHARTRAIN AND MAUREPAS AND ACROSS
THE NORTHSHORE...AS WELL AS COASTAL MISSISSIPPI AND PEARL RIVER
COUNTY. 11

LONG TERM...
PRECIPITATION CHANCES DIMINISH AS WE MOVE INTO THE MIDDLE OF THE
WORK WEEK AS THE AFOREMENTIONED UPPER LOW MOVES OUT OF THE
PICTURE AND UPPER RIDGING OVER NORTHERN MEXICO AND TEXAS EXPANDS
INTO THE CENTRAL GULF COAST REGION. IN ADDITION...DRIER AIR WILL
BE WORKING INTO THE REGION IN ALL BUT THE LOWEST LEVELS OF THE
ATMOSPHERE. THIS SHOULD SERVE TO INHIBIT CONVECTIVE DEVELOPMENT...
SO ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
MID AND LATE WEEK PERIOD. THE LACK OF CONVECTION AND LESS CLOUD
COVER WILL MEAN WARMER TEMPERATURES WITH HIGHS AROUND 90 EACH
DAY. 11

AVIATION...
CONDITIONS AT MOST TERMINALS CONTINUE TO VARY BETWEEN VFR AND MVFR
WITH THE EXCEPTION OF KMCB...WHICH IS REPORTING OCCASIONAL IFR
CEILINGS. AREAL COVERAGE OF SHOWERS MOVING OFF THE GULF HAS BECOME
MORE WIDESPREAD OVER THE LAST FEW HOURS...AND FIND IT NECESSARY TO
USE VCSH AT MOST TERMINALS OVERNIGHT. SEEING SOME LIGHTNING ON THE
PLOT IN BARATARIA BAY...AND MAY REQUIRE MENTION OF VCTS OR TSRA AT
ONE OR TWO TERMINALS PRIOR TO 12Z.

AN ADDITIONAL PUSH OF MOISTURE FROM THE CENTRAL GULF WOULD
INDICATE THAT AREAL COVERAGE DURING THE DAY TODAY SHOULD BE HIGHER
THAN WHAT OCCURRED FRIDAY AFTERNOON. WILL CARRY TEMPO TSRA FOR
LATE MORNING THROUGH MID AFTERNOON WITH A DIMINISHING TREND AFTER
00Z. WILL CONTINUE TO MENTION POTENTIAL FOR 25KT WINDS WITH
CONVECTION. 35

MARINE...
WEAK SURFACE LOW OVER SOUTH TEXAS KEEPING MODERATE PRESSURE GRADIENT
ACROSS THE AREA WITH WINDS AT SEVERAL OBSERVATION SITES RIGHT AROUND
THE 15 KNOT RANGE. DO NOT SEE MUCH CHANGE IN PRESSURE GRADIENT...AND
WILL HOLD OFF ON EXERCISE CAUTION HEADLINES AT THIS TIME. FOR MUCH
OF THE FORECAST PERIOD ANTICIPATE SOUTHEAST WINDS AT 10 TO 15 KNOTS.
AS WE GET TO THE END OF NEXT WEEK...HAVE OPTED TO SIDE WITH THE
CONSISTENT ECMWF SOLUTION. THIS KEEPS A WEAK UPPER RIDGE ALONG THE
GULF COAST ONCE THE CURRENT UPPER LOW MOVES OUT OF THE PICTURE. 35

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             HYDROLOGIC AND RADAR MONITORING FOR FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  68  85  68 /  70  40  50  20
BTR  86  70  86  70 /  70  40  50  20
ASD  84  71  86  70 /  70  40  50  30
MSY  84  73  85  74 /  70  40  50  30
GPT  84  73  85  73 /  70  40  50  30
PQL  84  70  85  69 /  70  40  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...NONE.
&&
Hazardous weather outlook, May 31, 12:41 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT SAT MAY 31 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1241 PM CDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING. HEAVY
RAINFALL IS POSSIBLE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY
OCCUR. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE LOUISIANA
PARISHES SURROUNDING LAKES PONTCHARTRAIN AND MAUREPAS...AS WELL AS
PEARL RIVER COUNTY AND THE COASTAL COUNTIES IN SOUTHERN
MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST TUESDAY. THE RISK OF ORGANIZED HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT ANY HIGH RAINFALL TOTALS OR FLOODING TAKING PLACE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:00 PM CDTFlash Flood WatchLIXSaint Bernard, Saint James, Saint John the Baptist, Tangipahoa, Washington24 hr
May 30, 9:16 PM CDTRiver Flood WarningLIXTangipahoa4 days
May 31, 8:33 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard102 min

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.